Winter Weather, Livingston
- When
- February 16, 1:00 PM CST to 5:00 PM CST
- Where
- Livingston forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
From one to two inches of heavy wet snow fell across parts of western Kentucky. The accumulating snow fell in a band from Marion eastward across Madisonville and Greenville.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
From one to two inches of heavy wet snow fell across parts of western Kentucky. The accumulating snow fell in a band from Marion eastward across Madisonville and Greenville. Parts of neighboring counties were affected, including northern Livingston, northern Caldwell, and northern Christian. Steady rain changed to moderate snow, which reduced visibility to one-half mile for a few hours. Although temperatures were slightly above the freezing point, the snow fell heavily enough to coat roadways. A serious four-vehicle accident involving a tractor-trailer rig closed the northbound lanes of the Pennyrile Parkway at the 19-mile marker (just south of Crofton) for several hours. A vehicle traveling southbound on the parkway crossed the median and struck the tractor-trailer rig head-on. The driver of the vehicle was hospitalized in critical condition with multiple injuries. Several accidents were reported in Madisonville, and many others occurred outside the city limits in Hopkins County. A school bus slid into a ditch in Madisonville. The precipitation occurred ahead of a compact 500 mb shortwave that moved southeast from the central Plains across the Mississippi Valley. Surface winds were southeast ahead of the low pressure system, bringing milder air into parts of western Kentucky. However, temperatures aloft were quite cold. Where precipitation rates were heavy enough, the precipitation changed to snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 16, 12:02 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Paducah KY 1202 PM CST TUE FEB 16 2016 .UPDATE... Issued at 1202 PM CST TUE FEB 16 2016 Update for 18Z TAFs. && .SHORT TERM...(Today through Thursday night) Issued at 224 AM CST TUE FEB 16 2016 Areas of fog will be locally dense this morning, with much of FA at/below 1/4 mile vsbys. Issued a dense fog advisory to cover all but one strip of counties north/west, per collab and latest obs. SPS should cover there, unless we decide to just go ahead and include that area in the headline as well. Vsbys are lower there xcp MVN just went down too. These areas will see reduced vsbys but also, may have slick spots on area roadways where temps at/below 32F, esp bridges/overpasses. Will also hightlight that hazard. 00Z models moved axis of qpf about 50-100 miles southward and westward. This tracks max PoPs qpf across heart of Fa, where it looks to be largely liquid rain. The exceptions will be early in the day, where it may be freezing rain in locations where surface temp is 32F or lower, and may mix with sleet/or snow in far northwest. Similarly later in the day, winds back to northerly across the north/east tier counties...and thus pcpn there could mix with/change to snow/sleet at times. Max accums of freezing/frozen look to stay below 1" and thus below any headline necessity. .LONG TERM...(Friday through Monday) Issued at 224 AM CST TUE FEB 16 2016 Breezy conditions will be with us on Friday as we are sandwiched between a sfc high to our east and an incoming front just to our west at 12Z Friday. Strong southerly winds will usher in even warmer air to the region, and highs on Friday will be well into the 60s. The aforementioned weak front will pass through early on Friday and the GFS and the GFS ensemble mean continues to indicates a few hundredths of QPF while the ECMWF maintains dry conditions. We will continue with just an increase in cloud cover for now and leave any mention of POPS out. The front and its associated moisture will hang out in the Gulf coast states for about 24 to 36 hrs, before coming back north at us as a warm front Saturday night. Meanwhile, on Saturday, we should see decreasing winds as high pressure builds overhead and continued warm weather that will be well above normal. The amount of QPF depicted in the models varies so will maintain only chance type POPS for Saturday night. There continues to be questions as to how much of the area may see precipitation. For now, have highlighted SEMO with the highest chances for rain with the warm front's return. Another frontal boundary will move through the area on Sunday, which will mean POPS will continue to be in place. Again, the amount of precipitation and coverage remain in question, with the GFS being more robust with amounts. The speed of this system is also in question and at this point, being so far out in the forecast, will not change too much from what we have been running with, which is some type of chance POPS continuing Sunday night into Monday, but showing a decreasing trend through that period. After this front passes through, we will unfortunately have to say goodbye to the 60 degree weather as we drop down into the 40s and 50s for highs on Mon/Tue. && .AVIATION... Issued at 1202 PM CST TUE FEB 16 2016 IFR cigs and MVFR vsbys will be common through most of the period. -SN will be dominate precip type at KEVV/KOWB with mostly -RA at KCGI/KPAH. Having said that there is potential of -SN developing this afternoon at KCGI/KPAH. Precip will end from west to east between 22Z-01Z. Short term models hinting at some lifting of cigs to low MVFR for KPAH/KCGI this evening before lowering again overnight. Winds will switch around from the ENE to a NNW direction late this afternoon and continue through the rest of the period. The low cloud deck may begin to lift/scour out from the west some by late morning tmrw at least for KCGI/KPAH. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SP AVIATION...SP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 906 AM CST TUE FEB 16 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171515- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 906 AM CST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF PRECIPITATION WILL CONTINUE TO OVERSPREAD THE REGION TODAY. ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO MARION KENTUCKY AND OWENSBORO KENTUCKY...TEMPERATURES WILL BE SLOW TO RISE ABOVE FREEZING. SOME PATCHY SLIPPERY SPOTS ARE LIKELY IN THOSE AREAS...ESPECIALLY ON BRIDGES AND OTHER ELEVATED SURFACES. TO THE SOUTH OF THE CAPE GIRARDEAU TO OWENSBORO LINE...SOME SLEET MAY BE MIXED WITH THE RAIN THIS MORNING. THE MOST LIKELY AREA FOR ANY SNOW ACCUMULATIONS UP TO AN INCH WILL BE FROM THE CARBONDALE AND MOUNT VERNON AREAS...EASTWARD ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. PATCHY DENSE FOG WILL LINGER THIS MORNING...MAINLY IN SOUTHWEST INDIANA...SOUTHEAST ILLINOIS...AND NORTHWEST KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF SNOW ACCUMULATIONS OR POOR TRAVEL CONDITIONS WOULD BE APPRECIATED. MY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 853 AM CST TUE FEB 16 2016 KYZ008-009-011>013-016-017-019>022-161700- MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-DAVIESS- MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...BENTON...MURRAY...EDDYVILLE...CADIZ... PRINCETON...MADISONVILLE...HOPKINSVILLE...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 853 AM CST TUE FEB 16 2016 ...AREAS OF DENSE FOG CONTINUE OVER PORTIONS OF THE AREA... AREAS OF DENSE FOG PRODUCING VISIBILITIES OF ONE QUARTER MILE OR LESS WERE BEING REPORTED OVER PARTS OF SOUTHWEST INDIANA... SOUTHEAST ILLINOIS...FAR WESTERN KENTUCKY...AND FAR SOUTHEAST MISSOURI. THE AREAS MOST AFFECTED WERE LOCATED GENERALLY 25 MILES EITHER SIDE OF A LINE FROM WINSLOW INDIANA TO NEW MADRID MISSOURI. CONDITIONS SHOULD INPROVE BY 11 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 904 AM CST TUE FEB 16 2016 ILZ075>078-080>091-INZ081-082-085>088-KYZ007-010-014-015-018-019- MOZ076-086-087-161800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON- CRITTENDEN-UNION KY-WEBSTER-HENDERSON-DAVIESS-PERRY MO-BOLLINGER- CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU 904 AM CST TUE FEB 16 2016 ...MIXED PRECIPITATION MOVING ACROSS THE AREA... SNOW...SLEET...OR FREEZING RAIN CAN BE EXPECTED THROUGH AT LEAST MIDDAY OVER PARTS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... NORTHWEST KENTUCKY...AND SOUTHWEST INDIANA. AREAS MOST AFFECTED WILL BE GENERALLY ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU TO MARION KENTUCKY TO OWENSBORO KENTUCKY. ONLY MINOR ACCUMULATIONS OF ICE AND SNOW ARE EXPECTED BUT WITH TEMPERATURES HOVERING NEAR FREEZING ELEVATED ROADWAYS COULD BECOME HAZARDOUS. PERSONS TRAVELING ACROSS THESE AREAS THIS MORNING SHOULD USE CAUTION AND ALLOW A LITTLE EXTRA TIME TO REACH THEIR DESTINATIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1136 AM CST TUE FEB 16 2016 ILZ075>078-080>091-INZ081-082-085>088-KYZ007-010-014-015-018-019- MOZ076-086-087-162215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON- CRITTENDEN-UNION KY-WEBSTER-HENDERSON-DAVIESS-PERRY MO-BOLLINGER- CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... SMITHLAND...MARION...MORGANFIELD...DIXON...HENDERSON... OWENSBORO...PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU 1136 AM CST TUE FEB 16 2016 ...SNOW WILL CAUSE LIMITED TRAVEL IMPACTS IN NORTHERN PARTS OF THE AREA... SNOW WAS OCCURRING IN MANY PLACES NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI...THROUGH MARION KENTUCKY...TO AROUND OWENSBORO LATE THIS MORNING. SURFACE TEMPERATURES WERE SLIGHTLY ABOVE FREEZING IN MOST PLACES...WHICH WAS CAUSING THE SNOW TO MELT ON CONTACT WITH TREATED PAVED SURFACES. SNOW AND RAIN WILL CONTINUE THROUGH MUCH OF THE AFTERNOON IN NORTHERN AREAS. ONLY MINOR ACCUMULATIONS OF SNOW ARE EXPECTED...POSSIBLY AN INCH IN SOME PLACES. WITH TEMPERATURES HOVERING NEAR FREEZING...BRIDGES AND OVERPASSES COULD BECOME HAZARDOUS WHERE THE SNOW COMES DOWN HEAVILY ENOUGH. PERSONS TRAVELING ACROSS THESE AREAS THIS MORNING SHOULD USE CAUTION AND ALLOW A LITTLE EXTRA TIME TO REACH THEIR DESTINATIONS. THE PRECIPITATION WILL END BY EARLY THIS EVENING. YORK
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614597, 614598, 614599, 614600, 614601, 614602, 614603, 614605, 614606.